MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation - although initial information provided indicates the device would be returned for evaluation, it has not been received by the manufacturer at this time.Without the ability to examine the complaint product, no conclusions can be drawn.Review of device history records found (b)(4) pieces of lot 16565ps released for distribution on 3/13/2018 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended.Should the complaint product be received, a follow-up medwatch report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2025, utilizing the reform pedicle screw system.During the procedure the tip of the t25, lock-screw torque driver, reform (39-rd-0060) broke.The broken tip was retrieved, and the procedure was successfully completed utilizing the second driver readily available in the set.There was no patient injury but a slight, two-minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is missing.The fracture plane is skewed relative to the driver's longitudinal axis which is indicative of failures due to combination loading (torsion and bending moments).Multiple ratchet marks are present.The cause for failure appears to be due to an overload condition associated with torque and bending moments acting upon the tip, but crack initiation from prior high loading conditions cannot be ruled out as a potential contributing factor.A counter torque wrench is included in the system and proper counter-torque wrench use would mitigate bending moments acting on the driver's tip.Review of device history records found (b)(4) pieces of lot 16565ps released for distribution on 3/13/2018 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended at this time.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
250 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
MDR Report Key21877509
Report Number3005739886-2025-00005
Device Sequence Number18084098
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public(01)00840019928366(11)180313(10)16565PS
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-RD-0060
Device Catalogue Number39-RD-0060
Device Lot Number16565PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown